Abstract:We construct an immersed and non-embedded $S^2$ self-shrinker.
- U. Abresch and J. Langer, The normalized curve shortening flow and homothetic solutions, J. Differential Geom. 23 (1986), no. 2, 175–196. MR 845704, DOI 10.4310/jdg/1214440025
- Sigurd B. Angenent, Shrinking doughnuts, Nonlinear diffusion equations and their equilibrium states, 3 (Gregynog, 1989) Progr. Nonlinear Differential Equations Appl., vol. 7, Birkhäuser Boston, Boston, MA, 1992, pp. 21–38. MR 1167827
- M. S. Baouendi and C. Goulaouic, Singular nonlinear Cauchy problems, J. Differential Equations 22 (1976), no. 2, 268–291. MR 435564, DOI 10.1016/0022-0396(76)90028-0
- David L. Chopp, Computation of self-similar solutions for mean curvature flow, Experiment. Math. 3 (1994), no. 1, 1–15. MR 1302814, DOI 10.1080/10586458.1994.10504572
- Tobias H. Colding and William P. Minicozzi II, Generic mean curvature flow I: generic singularities, Ann. of Math. (2) 175 (2012), no. 2, 755–833. MR 2993752, DOI 10.4007/annals.2012.175.2.7
- G. Drugan, Embedded $S^2$ self-shrinkers with rotational symmetry, preprint. Available at http://www.math.washington.edu/~drugan/papers.
- Klaus Ecker, Regularity theory for mean curvature flow, Progress in Nonlinear Differential Equations and their Applications, vol. 57, Birkhäuser Boston, Inc., Boston, MA, 2004. MR 2024995, DOI 10.1007/978-0-8176-8210-1
- C. L. Epstein and M. I. Weinstein, A stable manifold theorem for the curve shortening equation, Comm. Pure Appl. Math. 40 (1987), no. 1, 119–139. MR 865360, DOI 10.1002/cpa.3160400106
- Philip Hartman, Ordinary differential equations, John Wiley & Sons, Inc., New York-London-Sydney, 1964. MR 0171038
- Gerhard Huisken, Asymptotic behavior for singularities of the mean curvature flow, J. Differential Geom. 31 (1990), no. 1, 285–299. MR 1030675
- N. Kapouleas, S. J. Kleene, N. M. Møller, Mean curvature self-shrinkers of high genus: Non-compact examples, preprint. Available at arXiv:1106.5454.
- Stephen Kleene and Niels Martin Møller, Self-shrinkers with a rotational symmetry, Trans. Amer. Math. Soc. 366 (2014), no. 8, 3943–3963. MR 3206448, DOI 10.1090/S0002-9947-2014-05721-8
- N. M. Møller, Closed self-shrinking surfaces in $R^3$ via the torus, preprint. Available at arXiv:1111.7318.
- Xuan Hien Nguyen, Construction of complete embedded self-similar surfaces under mean curvature flow. I, Trans. Amer. Math. Soc. 361 (2009), no. 4, 1683–1701. MR 2465812, DOI 10.1090/S0002-9947-08-04748-X
- Xuan Hien Nguyen, Construction of complete embedded self-similar surfaces under mean curvature flow. II, Adv. Differential Equations 15 (2010), no. 5-6, 503–530. MR 2643233
- Xuan Hien Nguyen, Construction of complete embedded self-similar surfaces under mean curvature flow, Part III, Duke Math. J. 163 (2014), no. 11, 2023–2056. MR 3263027, DOI 10.1215/00127094-2795108
- Lu Wang, A Bernstein type theorem for self-similar shrinkers, Geom. Dedicata 151 (2011), 297–303. MR 2780753, DOI 10.1007/s10711-010-9535-2
- Gregory Drugan
- Affiliation: Department of Mathematics, University of Washington, Seattle, Washington 98195
- Address at time of publication: Department of Mathematics, University of Oregon, Eugene, Oregon 97403-1222
- MR Author ID: 1097133
- Email: email@example.com, firstname.lastname@example.org
- Received by editor(s): June 6, 2012
- Received by editor(s) in revised form: November 10, 2012
- Published electronically: December 18, 2014
- Additional Notes: This work was partially supported by NSF RTG [DMS-0838212].
- © Copyright 2014
American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.
- Journal: Trans. Amer. Math. Soc. 367 (2015), 3139-3159
- MSC (2010): Primary 53C44, 53C42
- DOI: https://doi.org/10.1090/S0002-9947-2014-06051-0
- MathSciNet review: 3314804